MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY ADAPTIS TIB SZ3LNG INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY ADAPTIS TIB SZ3LNG INFINITY ADAPTIS; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33680013
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Nonunion/Delayed-union Bone Fracture (2369); Osteolysis (2377); Impaired Healing (2378); Inadequate Osseointegration (2646)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The digital stryker prophecy team received a ct scan indicating that the patient requires a revision surgery due to a medial malleolus fracture that is not healing and lucency under the tibial implant.Both sides are being revised.The surgery was completed and all components were explanted and a cement spacer was placed.
 
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.A review of the device history is not possible because the lot number was not communicated.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
Correction to d4(gtin), g1(reporting contact), and h6(device code, method code, and clinical signs code).The reported event could be confirmed since images of ct scans were provided and shows the presence of a medial malleolus fracture and loosening of the tibial component.The device inspection revealed the following: a device inspection was not possible since the affected device was not returned.An image of the explanted tibial tray was provided.However, the image does not allow for a thorough assessment.For further evaluation, the device will need to be returned.Upon further investigation of the ct scans by healthcare professionals the following was observed: the ct quality provided is poor.The described medial malleolus fracture, however, can be confirmed.There is also the hypertrophic pseudarthrosis visible.The implant may have impingement with the malleolus as well.The tibial radiolucency indicates loosening.The failure could be patient related due to poor bone substance, but also procedure related as there is the bone contact with the medial malleolus.Failure of total ankle replacement (tar) over time is a known complication.In case of a planned revision procedure a medical opinion aiming to determine the root cause of the failure is part of the internal investigation process.Sufficient (radiological and clinical) information must be provided to enable a meaningful clinical assessment and to identify possible causes of failure.In cases where a ct scan is the only available clinical source, this assessment is limited.No conclusive statement can be provided, because key clinical information (e.G.Clinical status, exact symptoms and range of motion of the patient, assessment of the treating physician) is missing.The root causes of radiographic findings such as radiolucent areas and bone cysts are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure or the device in relation to cause of the failure.Although the issue is most likely both patient and procedure related, the root cause could not be conclusively determined.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
INFINITY ADAPTIS TIB SZ3LNG INFINITY ADAPTIS
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21515537
Report Number3010667733-2025-00286
Device Sequence Number4591128
Product Code HSN
UDI-Device Identifier00889797069687
UDI-Public(01)00889797069687(11)240216(17)320216(10)1782066
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number33680013
Device Lot Number1782066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale